Journal of Mathematical Sciences and Applications
ISSN (Print): 2333-8784 ISSN (Online): 2333-8792 Website: Editor-in-chief: Prof. (Dr.) Vishwa Nath Maurya, Cenap ozel
Open Access
Journal Browser
Journal of Mathematical Sciences and Applications. 2014, 2(3), 33-38
DOI: 10.12691/jmsa-2-3-2
Open AccessArticle

On Generalized Trigonometric Functions

Hisham Mahdi1, Mohammed Elatrash1 and Samar ELmadhoun1,

1Department of Mathematics, Islamic University of Gaza, PO Box 108, Gaza, Palestine

Pub. Date: December 05, 2014

Cite this paper:
Hisham Mahdi, Mohammed Elatrash and Samar ELmadhoun. On Generalized Trigonometric Functions. Journal of Mathematical Sciences and Applications. 2014; 2(3):33-38. doi: 10.12691/jmsa-2-3-2


A new trigonometric functions called generalized trigonometric functions are perversely defined by a system of first order nonlinear ordinary differential equations with initial conditions. This system is related to the Hamilton system. In this paper, we define these functions using the equation , for m>0 We study the graphs, the trigonometric identities and some of common properties of these functions. We find the first derivatives which have different forms when is even and when is odd.

trigonometric functions generalized trigonometric functions trigonometric identities

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit


[1]  Burgoyre F.D., “Generalization trigonometric functions.”, Mathematics of Computation, vol.18, pp 3-14-316,1964.
[2]  Edmunds D. and Lang J., “Generalizing trigonometric functions from different points of view,”, Tech. Rep., 2009.
[3]  Lang J. and Edmunds D., “Eigenvalues, Embeddings and Generalised Trigonometric Functions”, Springer, 2011.
[4]  Shelupsky D., “A generalization of trigonometric functions.”, The American Mathematical Monthly, Vol.66 no. 10, pp 879-884,1959.
[5]  Wei D.,Elgindi Y. L..,and Elgindi M. B., “Some Generalized Trigonometric Sine Functions and Their Applications”, Applied Mathematical Sciences, Vol. 6, no. 122, 6053-6068, 2012.